Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 243, NWS Midland/Odessa, TX

October 9, 2006Brewster County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 9, 2006, 9:53 PM CDT for Brewster County, Texas. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2006, 9:53 PM CDT (02:53 UTC)
Expired
Oct 9, 2006, 11:15 PM CDT
In force
82 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Brewster County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.9 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
628 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 100254
SVRMAF
TXC043-100415-
/O.NEW.KMAF.SV.W.0243.061010T0253Z-061010T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
953 PM CDT MON OCT 9 2006

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BREWSTER COUNTY IN SOUTHWEST TEXAS...

* UNTIL 1115 PM CDT

* AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED OVER
  RURAL LOCATIONS OF WESTERN BREWSTER COUNTY...ABOUT 30 MILES NORTH OF
  LAJITAS...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  STATE HIGHWAY 118 BETWEEN ALPINE AND LAJITAS...

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 2988 10379 2952 10379 2954 10330 3018 10330

$$
2 follow-up statements
000 
WWUS54 KMAF 100329
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1025 PM CDT MON OCT 9 2006

TXC043-100415-
/O.CON.KMAF.SV.W.0243.000000T0000Z-061010T0415Z/
BREWSTER TX-
1025 PM CDT MON OCT 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT 
FOR WESTERN BREWSTER COUNTY...

AT 1021 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS 
LOCATED IN RURAL PORTIONS OF WESTERN BREWSTER COUNTY...ABOUT 35 
MILES NORTH OF LAJITAS...OR ABOUT 33 MILES NORTHWEST OF PANTHER 
JUNCTION...MOVING EAST AT 30 MPH.

THIS STORM WILL MAINLY AFFECT AFFECT RURAL PORTIONS OF WESTERN 
BREWSTER COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 2988 10379 2952 10379 2954 10330 3018 10331

$$
000 
WWUS54 KMAF 100400
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1100 PM CDT MON OCT 9 2006

TXC043-100415-
/O.CON.KMAF.SV.W.0243.000000T0000Z-061010T0415Z/
BREWSTER TX-
1100 PM CDT MON OCT 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT 
FOR BREWSTER COUNTY...

AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR PERSIMMON GAP...OR ABOUT 25 MILES NORTH OF PANTHER
JUNCTION...MOVING EAST AT 30 MPH.

THIS STORM WILL AFFECT RURAL LOCATIONS ALONG HIGHWAY 385 NEAR THE
ENTRANCE TO THE BIG BEND NATIONAL PARK. 

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 2988 10332 2951 10339 2949 10303 2991 10297

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 6:02 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Oct 9, 6:02 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
602 PM CDT MON OCT 9 2006

.UPDATE...
WILL SEND AN UPDATED SET OF ZONES TO INCLUDE SEVERE THUNDERSTORM
WATCH NUMBER 818 WHICH WILL BE IN EFFECT UNTIL 09/06Z. NO OTHER
CHANGES ATTM.

&&

.PREV DISCUSSION... (ISSUED 212 PM CDT MON OCT 9 2006)

SHORT TERM...
TWO SEPARATE UPPER LEVEL LOWS CAN BE SEEN ON CURRENT WATER VAPOR
IMAGERY.  ONE IS OVER SOUTHERN OREGON AT THIS TIME AND WILL AFFECT
OUR WEATHER LATER ON THIS WEEK.  THE SECOND HAS OPENED UP AND IS
TRANSLATING EASTWARD OVER ARIZONA.  IT WILL AFFECT OUR WEATHER LATER
ON TODAY AND TONIGHT AS IT CONTINUES TO MOVE EASTWARD OVER NEW
MEXICO AND THEN THROUGH THE TEXAS PANHANDLE LATE THIS AFTERNOON OR
EARLY THIS EVENING.  A SURFACE COLD FRONT MOVED THROUGH THE AREA
EARLY THIS MORNING AND HAS STALLED AROUND A SNYDER TO MIDLAND TO
PINE SPRINGS LINE.  THE FRONT WILL PROVIDE A LOW LEVEL FOCUS FOR
SHOWERS AND THUNDERSTORMS THIS AFTERNOON...WHILE THE UPPER LEVEL LOW
WILL PROVIDE SOME UPPER LEVEL SUPPORT FOR THEM.  A 250MB 100KT JET
WILL NOSE INTO THE AREA THIS AFTERNOON AND WILL PROVIDE THE
AREA...ESPECIALLY EASTERN PORTIONS OF THE AREA...WITH SIGNIFICANT
AMOUNTS OF 0-6KM BULK SHEAR.  IN ADDITION...LIFTED INDICES BETWEEN
0 AND -3.5 ACROSS PORTIONS OF THE SAME AREA INDICATES THAT SOME
OF THESE STORMS MAY BECOME SEVERE. THE STORM PREDICTION CENTER IN
NORMAN HAS INCLUDED THE MIDLAND CWA IN A SLIGHT RISK AREA FOR THE
REST OF THE DAY. WITH THE 12Z KMAF SOUNDING SHOWING QUITE A BIT OF
MOISTURE IN THE CRITICAL 0 TO -20 DEGREE C HAIL GROWTH LAYER
EXPECT THAT LARGE HAIL WILL BE THE MAIN THREAT LATE THIS AFTERNOON
AND EVENING. WILL ADDRESS THIS THREAT MORE IN THIS AFTERNOON/S
HWO.

BETWEEN THE STORM ACTIVITY AND THE ASSOCIATED CLOUD COVER EXPECT LOW
TEMPERATURES WILL STAY UP A LITTLE BIT AND REMAIN IN THE UPPER 50S
TO LOWER 60S ACROSS MUCH OF THE AREA.  MADE FEW CHANGES TO THE
CURRENT FORECAST.  UPDATED TONIGHTS WEATHER GRID AND TWEAKED LOW
TEMPERATURES A BIT.

LONG TERM...
ALTHOUGH ABOVE NORMAL TEMPERATURES HAVE CONTINUED INTO OCTOBER...
MORE TYPICAL FALL WEATHER CAN BE EXPECTED ACROSS THE AREA THIS WEEK.

ON TUESDAY AN UPPER TROUGH/CUTOFF LOW OVER THE GREAT BASIN WILL
CONTINUE TO RETROGRADE OUT TO THE PACIFIC AS ANOTHER STRONG TROUGH
DROPS DOWN OUT OF CENTRAL CANADA INTO THE CENTRAL PLAINS.  THE
CUTOFF LOW IS NOT EXPECTED TO START MOVING EAST TILL SUNDAY PASSING
ACROSS THE AREA LATE MONDAY... SO AS LONG AS IT IS LOCATED WEST OF
THE AREA THE POTENTIAL WILL EXIST FOR DISTURBANCES TO MOVE UP INTO
THE AREA.

A COLD FRONT THAT MOVED INTO THE AREA MONDAY WILL PUSH THROUGH THE
REST OF THE CWA TUESDAY.  VARIOUS GUIDANCES TRYING TO WARM
TEMPERATURES BACK INTO THE MID 80S WEDNESDAY... WHILE INCREASED
SUNSHINE SHOULD PRODUCE SOME WARMING MID 80S SEEMS TOO WARM SO WILL
BLEND GUIDANCE WITH CURRENT FORECAST IN THE 70S.  HOWEVER A MUCH COLDER
FRONT IS FORECASTED TO MOVE INTO THE AREA THURSDAY MORNING AND
PUSH THROUGH THE REST OF THE REGION BY EVENING.  FRONT LOOKS TO BE
ACCOMPANIED BY A TIGHT PRESSURE GRADIENT SO EXPECT TO HAVE WINDY
CONDITIONS WITH FROPA.  ON FRIDAY LOOK FOR MORNING LOWS DOWN TO
NEAR 40 ACROSS NORTHERN CWA WITH HIGHS IN THE 60S OVER MOST OF THE
REGION WITH 70S ALONG THE RIO GRANDE.  WARMER TEMPERATURES RETURN
FOR THE WEEKEND.

MAY HAVE SOME LINGERING PRECIP EARLY TUESDAY... WITH NEXT SHOT AT
RAIN BEING SOME SHOWERS THURSDAY AND FRIDAY ALONG AND BEHIND 2ND
FRONT.  FRIDAY LOOKS THE MOST PROMISING SHOT AT ADDITIONAL RAINFALL
AS AVN SHOWS A STRONG SHORTWAVE MOVING UP ACROSS THE AREA IN
SOUTHWEST FLOW. AVN DEVELOPS PRECIP SOUTH FRIDAY THROUGH SUNDAY
SO HAVE EXTENDED ISOLATED POPS OUT THROUGH THE WEEKEND.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Oct 9, 4:27 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
427 PM CDT MON OCT 9 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-102130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
427 PM CDT MON OCT 9 2006 /327 PM MDT MON OCT 9 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

THUNDERSTORMS CAN BE EXPECTED OVER THE FORECAST AREA THE REST OF
THIS AFTERNOON AND TONIGHT AS AN UPPER LEVEL TROUGH MOVES ACROSS
ALL OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS.  SOME OF THESE
THUNDERSTORMS WILL BE CAPABLE OF BECOMING SEVERE LATE THIS
AFTERNOON AND THIS EVENING WITH LARGE HAIL BEING THE MAIN THREAT.
GUSTY TO DAMAGING WINDS MAY BE POSSIBLE AS WELL AS LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING
ACROSS SOUTHEASTERN NEW MEXICO...THE PERMIAN BASIN...THE TRANS
PECOS...AND THE BIG BEND REGION.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Oct 9, 7:18 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
718 PM CDT MON OCT 9 2006

TXZ057-074-100115-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
718 PM CDT MON OCT 9 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN CULBERSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF VAN HORN AT 717 PM
CDT...MOVING NORTHEAST AT 30 MPH.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL...STRONG WIND GUSTS TO AROUND 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...AND VERY HEAVY RAINFALL.

THIS STORM WILL MAINLY AFFECT THE INTERSTATE 10 CORRIDOR OF
SOUTHWESTERN CULBERSON COUNTY...INCLUDING THE COMMUNITY OF VAN HORN.
PERSONS IN THE PATH OF THIS STORM...INCLUDING RESIDENTS OF VAN
HORN...SHOULD SEEK SAFE SHELTER.
Special weather statement, Oct 9, 7:46 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
746 PM CDT MON OCT 9 2006

TXZ057-074-100115-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
746 PM CDT MON OCT 9 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN CULBERSON COUNTY.

A STRONG THUNDERSTORM CONTINUES TO MOVE EAST AT AROUND 30 MPH ACROSS
SOUTHERN CULBERSON COUNTY. AT 744 PM CDT...THIS STORM WAS LOCATED 4
MILES SOUTHWEST OF THE COMMUNITY OF PLATEAU...OR ABOUT 14 MILES EAST
OF VAN HORN.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL...STRONG WIND GUSTS TO AROUND 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...AND VERY HEAVY RAINFALL.

THIS STORM WILL AFFECT THE INTERSTATE 10 CORRIDOR OF SOUTHERN
CULBERSON COUNTY...INCLUDING THE COMMUNITY OF PLATEAU. PERSONS IN
THE PATH OF THIS STORM SHOULD SEEK SAFE SHELTER IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING.
Special weather statement, Oct 9, 8:05 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
805 PM CDT MON OCT 9 2006

TXZ068-069-075-100200-
CRANE-PECOS-UPTON-
805 PM CDT MON OCT 9 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS...SOUTHEASTERN
CRANE AND SOUTHERN UPTON COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 40 MILES SOUTHWEST OF GIRVIN AT 805
PM CDT...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL LIKELY
CROSS I-10 APPROXIMATELY 20 MILES EAST OF FORT STOCKTON BY 825 PM.
THIS STORM IS CAPABLE OF PEA SIZED HAIL...THOUGH LARGER HAIL IS
POSSIBLE IF FURTHER STRENGTHENING OCCURS.

OTHER STRONG THUNDERSTORMS EXTENDED ALONG A BROKEN LINE FROM 20
MILES NORTH OF MARATHON TO 15 MILES EAST OF CRANE. SOME OF THESE
STORMS WILL ALSO BE CAPABLE OF PRODUCING PEA SIZED HAIL. THIS LINE
OF STORMS IS NOT EXPECTED TO MOVE MUCH THROUGH 9 PM...THOUGH
INDIVIDUAL STORMS WILL MOVE NORTHEAST AT 25 TO 35 MPH.

ANY STORMS OCCURRING ACROSS THE AREA THIS EVENING HAVE TO POTENTIAL
TO BECOME SEVERE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1
AM CDT. AREA RESIDENTS SHOULD REMAIN ALERT TO THIS EVOLVING WEATHER
SITUATION.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

05
Special weather statement, Oct 9, 8:09 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
809 PM CDT MON OCT 9 2006

TXZ057-058-074-100145-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
REEVES COUNTY AND UPPER TRANS PECOS-
809 PM CDT MON OCT 9 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN JEFF DAVIS AND
SOUTHEASTERN CULBERSON COUNTIES.

A STRONG THUNDERSTORM IS LOCATED ABOUT 10 MILES WEST OF THE
COMMUNITY OF KENT AT 808 PM CDT. THIS STORM IS MOVING EAST AT 35 MPH.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL...STRONG WIND GUSTS TO AROUND 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...AND VERY HEAVY RAINFALL.

THIS STORM WILL AFFECT THE INTERSTATE 10 CORRIDOR OF SOUTHEASTERN
CULBERSON COUNTY...INCLUDING THE COMMUNITY OF KENT...AND FAR
NORTHERN PORTIONS OF JEFF DAVIS COUNTY. PERSONS IN THE PATH OF THIS
STORM SHOULD SEEK SAFE SHELTER IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING.
Special weather statement, Oct 9, 8:21 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
821 PM CDT MON OCT 9 2006

TXZ058-059-074-100215-
LOVING-DAVIS/APACHE MOUNTAINS AREA-
REEVES COUNTY AND UPPER TRANS PECOS-
821 PM CDT MON OCT 9 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR REEVES AND WESTERN LOVING
COUNTIES.

SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS REEVES COUNTY.
AT 817 PM CDT...THE STRONGEST STORMS WERE LOCATED ABOUT 3 MILES EAST
OF BALMORHEA...AND ABOUT 8 MILES SOUTHWEST OF MENTONE. THESE STORMS
ARE MOVING NORTHEAST AT AROUND 35 MPH.

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL...STRONG WIND GUSTS TO AROUND 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...AND VERY HEAVY RAINFALL.

THESE STORMS WILL AFFECT THE INTERSTATE 10 AND INTERSTATE 20
CORRIDORS IN REEVES COUNTY...INCLUDING THE COMMUNITIES OF BALMORHEA
AND PECOS. THE COMMUNITY OF MENTONE IN LOVING COUNTY WILL ALSO BE
AFFECTED. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SAFE
SHELTER IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN MIDLAND.
Special weather statement, Oct 9, 9:00 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
900 PM CDT MON OCT 9 2006

TXZ069-070-100300-
UPTON-REAGAN-
900 PM CDT MON OCT 9 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL UPTON AND NORTHERN
REAGAN COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF RANKIN AT 900 PM
CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING
UP TO MARBLE SIZED HAIL AND VERY HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

05

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 9:05 PM CDTSevere Thunderstorm WarningMAFPresidio55 min
Oct 9, 9:38 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Ward67 min
Oct 9, 10:35 PM CDTSevere Thunderstorm WarningMAFPecos, Upton55 min
Oct 9, 10:43 PM CDTSevere Thunderstorm WarningMAFCrane62 min
Oct 9, 11:11 PM CDTSevere Thunderstorm WarningMAFUpton64 min
Oct 9, 11:15 PM CDTSevere Thunderstorm WarningMAFBrewster46 min
Oct 9, 11:32 PM CDTSevere Thunderstorm WarningMAFPecos58 min
Oct 10, 12:48 AM CDTSevere Thunderstorm WarningMAFPecos27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.